MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ABRADER 2.9 MAG-MINI DISP. BLADE; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. ABRADER 2.9 MAG-MINI DISP. BLADE; SAW, POWERED, AND ACCESSORIES
Model Number 72201518
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/26/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that during an ankle synovectomy surgery, internal to the patient, the abrader blade detached small particles in the patient´s joint.The procedure was completed without delay using the same device.No patient injury or other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H3, h6: the reported device, used in treatment, was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.There was a relationship found between the subject device and the reported incident.A review of the customer-supplied photograph was performed and observed what appears to be small metal particles in the surgical image.The complaint was confirmed.A complaint history review concluded this was a repeat issue.A review of the device history records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future occurrence of the reported event.A review of risk management files found that the reported failure was documented appropriately.No containment or corrective actions are recommended at this time.
 
Event or Problem Description
It was reported that during an ankle synovectomy surgery, internal to the patient, the abrader blade detached small particles in the patient´s joint.All pieces were removed.The procedure was completed without delay using the same device.No patient injury or other complications were reported.

Brand Name
ABRADER 2.9 MAG-MINI DISP. BLADE
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key11536688
Report Number1219602-2021-00575
Device Sequence Number17277425
Product Code HAB
UDI-Device Identifier03596010621672
UDI-Public03596010621672
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/05/2023
Device Model Number72201518
Device Catalogue Number72201518
Device Lot Number50888816
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 02/26/2021
Supplement Date Received by Manufacturer05/21/2021
06/09/2021
Initial Report FDA Received Date03/20/2021
Supplement Report FDA Received Date05/26/2021
06/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;